SSB representation of preferences: Weakening of convexity assumptions
Miroslav Pištěk
Journal of Mathematical Economics, 2019, vol. 83, issue C, 84-88
Abstract:
A continuous skew-symmetric bilinear (SSB) representation of preferences has recently been proposed in a topological vector space, assuming a weaker notion of convexity of preferences than in the classical (algebraic) case. Equipping a linear vector space with the so-called inductive linear topology, we derive the algebraic SSB representation on such topological basis, thus weakening the convexity assumption. Such a unifying approach to SSB representation leads, moreover, to a stronger existence result for a maximal element and opens a way for a non-probabilistic interpretation of the algebraic theory. Note finally that our method of using powerful topological techniques to derive purely algebraic result may be of general interest.
Keywords: SSB representation; Inductive linear topology; Non-transitive preferences (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406819300473
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:83:y:2019:i:c:p:84-88
DOI: 10.1016/j.jmateco.2019.04.006
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().